Arrythmia and PA

I've been receiving hydroxocobalamin injections for a few months now, and am I'm noticing that I 'run out of steam' after about 8 weeks, not 12. I know this is commonly reported. But I also seem to be getting arrhythmia towards the end of the period, and then it disappears a couple of days after the injection. Is this common? Does the injection sometimes need a couple of days to take effect? Is it just a coincidence that I get arrhythmia when my B12 is getting low?


7 Replies

  • Hi Brian,

    I'm no expert and can only speak from my experience, but yes I find hydroxocobalamin takes for me some 4-5 days to "work" it feels, whilst cyanocobalamin feels for me like it "works" (wakes me up, gives me energy etc) the next day. I use both. Perhaps as you run out on week 8 your body is running out of good blood cells and your heart has to pump more blood round to supply the 02 needed, which can then mean any abnormalities will be more obvious, but I'd mention this to your GP,

    Kind regards,


  • Thanks Marre!

  • B12 deficiency can cause cardio-vascular problems - generally because a waste product - homocysteine can't be processed properly - need good levels of B6, B9 and B12 for it to be broken down.

    Are your B9 (folate levels) ok?

  • Thanks for replying. I don't know what my levels are. I haven't got a copy of the original blood tests. Does my GP have to give me a copy of it if I request it? Bear in mind I'm in Scotland, and the NHS is a little different here than in England.

  • If your GP initiated the tests then they should have a copy of the test results - they are usually issued electronically/stored electronically so all they need to do is print them out for you. Not an expert on Scottish law but would expect that they shouldn't be able to refuse a reasonable request for information - think the freedom of information act applies equally in Scotland as in England - wouldn't do any harm to at least ask if you can have a copy.

  • Hi bcyoung,

    I am exactly the same. When my injection is due I start to get palpitations in addition to fatigue, dizziness, pins/needles, leg pain etc. But all symptoms disappear about 2-3 days after getting the injection.

  • Thanks for your reply. It's good to know I'm not alone! I'm going to report back all of this to my GP.

You may also like...